MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32543
Medical Device Problem Codes Positioning Failure (1158); Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
Everything looked correct on the build sheet.Bilateral percutaneous access was gotten.The graft was not altered prior to implant.Device was prepped normally and nothing of concern was noted about the appearance of the device.The physician oriented the device outside the body based on the anterior/posterior markers and the lowest renal (lra at a clock position of 3:15).Orientation was still correct.Some mild tortuosity distal to renal arteries noted, the lra (left renal artery) was significantly lower.They brought the device up over a lunderquist wire and lra markers were lower.Anterior markers were correct- confirmed by rotation in the body and lateral view showing anterior marks anterior.The lra lowest marker was also appearing on patient left.Sma and rra (12:30/ 10:15 as clock positions) looked right on top of each other (normally they look more differentiated if they are spaced at 2 hours apart).They began unsheathing the first stent.Everything was still ok.As they unsheathed the second stent the lra was now on the right side of the pt.As the stent was unsheathed it appeared it completely flipped 180 degrees.They only had 2 stents unsheathed at this point.They tried to rotate graft with no luck.They then brought the graft into the thoracic aorta and tried to rotate it.Nothing would move.In the end they ended up bailing on the fenestrated portion and deploying the graft in the abdominal aorta.As of right now the patient is ok.
 
Event or Problem Description
 
Additional Manufacturer Narrative
No part of the device was returned for evaluation.No imaging was received to assist the investigation.Additional information was received: the graft was deployed, and the fenestrations did not line up with the visceral vessels, since they couldn¿t line the graft up they deployed fully below the renals; the graft was unable to be manipulated so we ended up deploying in the abdominal aorta and the patient¿s aneurysm still exists.The doctor will now have to explore alternative options to repair the aneurysm.Patient¿s iliacs were semi tortuous but nothing that was worth noting the device would flip 180 degrees.Visceral vessels were involved.The proximal end of the device was the issue- it seemed to be completely twisted at the first and second stent.The ant markers at the third stent were fine and that¿s what we use for orienting.The physician doesn¿t know if it was loaded wrong or if the tortuosity caused it.(maybe a bit of both.) the thumb screws (rmts) were not at the expected 12 o¿clock position when the cross was confirmed.They were more at a 9 o¿clock position.The trigger wire was released in the normal standard procedure.The gold markers on the graft aligned as per the ifu.The gold markers rotated as per the ifu pre-procedure.The delivery system was rotated together as per the ifu.The delivery system became twisted in the tortuous iliac, they took the device out, flushed it, re oriented it, brought it back up then proceeded to check anterior markers further.No part of the delivery system was damaged during the procedure.There were requirements to rotate the delivery system whilst tracking into the patient¿s anatomy; all the components of the system were rotated together as per the ifu; the sheath and grey cannula all together as one system were rotated.The anterior markers were ok- it was the proximal end of the graft that was twisted.The twisting of the graft meant they couldn¿t cannulate or stent the renal arteries, celiac or sma.The complaint information was provided to the medical director in order to provide a clinical assessment which stated the following: given that no imaging was provided, it is difficult to identify the cause of the graft twisting.The rep specifically states that loading and orientation appeared to be correct when the device was oriented outside the body on the patient¿s abdomen, and even after advancing the device over the lunderquist wire.Markers all in correct position at that stage too, although sma and rra markers appeared very close together.A review of the manufacturing records did not reveal any discrepancies that could have contributed to the issue.Review of specifications found that there are a number of processes and checks in place to ensure that the graft is loaded in the correct orientation within the delivery system.Review of the instructions for use (ifu) supplied with this device found that it contained appropriate warnings, precautions, and instructions to the user, including: 4.3 implant procedure fluoroscopy should be used during introduction and deployment to confirm proper operation of the delivery system components, proper placement of the graft, and desired procedural outcome to avoid any twist in the endovascular graft, during any rotation of the delivery system, be careful to rotate all of the components of the system together (from outer sheath to inner cannula).5.Adverse events potential adverse events that may occur and/or require intervention include, but are not limited to: death.Surgical conversion to open repair 10.2 'inspection prior to use' "inspect the device and packaging to verify that no damage has occurred as a result of shipping.Do not use this device if damage has occurred or if the sterilization barrier has been damaged or broken.If damage has occurred, do not use the product and return to your cook representative or your nearest cook office.Prior to use, verify correct devices (quantity and size) have been supplied for the patient by matching the device to the order prescribed by the physician for that particular patient".11.4.5 'proximal body placement' "4.Before insertion, position proximal body delivery system on patient¿s abdomen under fluoroscopy to assist with orientation and positioning.Rotate to a position where the anterior markers are situated in the most anterior (12:00 o¿clock) position.The sidearm of the hemostatic valve may serve as an external reference to the fenestration(s) and/or scallop(s), anterior and posterior markers and body side markers".Caution: maintain wire guide position during delivery system insertions.Caution: to avoid any twist in the endovascular graft, during any rotation of the delivery system, be careful to rotate all of the components of the system together (from outer sheath to inner cannula).There is no evidence to suggest that the user did not follow the instructions for use.A definitive root cause could not be determined from the investigation.Possible root cause(s) are: - inadequate design.- transportation.- loading.- patient/procedural factors.The manufacturing team was made aware of this occurrence.Re-training for all personnel who perform stent loading was completed on (b)(6) 2023.

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane
AS 
Manufacturer (Section G)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane
AS  
Manufacturer Contact
tia gibb
95 brandl street
eight mile plains
brisbane 
AS  
MDR Report Key17214035
Report Number9680654-2023-00055
Device Sequence Number6214299
Product Code MIH
UDI-Device Identifier10827002325439
UDI-Public(01)10827002325439(17)260512(10)AC1133889
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2026
Device Model NumberG32543
Device Catalogue NumberZFEN-P-2-30-124-R
Device Lot NumberAC1133889
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/23/2023
Supplement Date Received by Manufacturer06/23/2023
Initial Report FDA Received Date06/27/2023
Supplement Report FDA Received Date09/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale